Doctor insights on:
Imodium Vs Kaopectate
Anti-diarrheal meds: Depends on the individual and the situation. With heart-burn like symptoms, kaopectate is good at coating the upper intestinal tract - equivalent to pepto-bismul. Imodium (loperamide) is a synthetic anti-diarrheal medicine. If you're having diarrhea from a virus or soiled food etc, let the diarrhea pass without taking meds - drink plenty of fluids / hydrate. If chronic of on-going, see a gastroenterologist. ...Read more
Effective at which?: Kaopectate basically is pepto bismol (bismuth subsalicylate). Both have bismuth salicylic acid which may have some antibacterial properties. Both are Aspirin products though and cannot be given to children or pregnant women or those otherwise intolerant of aspirin. Immodium does not treat the root cause of the diarrhea but has great stopping power. It wins. ...Read more
What if the diarrhea last 3 days and I am missing work? My PCP told me to try Kaopectate... I have Imodium (loperamide) on hand but not kaopectate...
Diarrhea: Most instances of acute diarrhea resolve on their own after a few days, and are usually due to viral or bacterial illnesses. As long as you're not having bleeding, fevers, or severe abdominal pain, it is OK to try Imodium, (loperamide) but be sure to follow the guidelines on the box. If your diarrhea does not go away in another 2 to 3 days, however, see your doctor for further diagnosis. Good luck. ...Read more
Healthtap: Doctors on healthtap are asked not to endorse particular products or product lines. ...Read more
I have been taking imodium (loperamide) and kaopeptate for diahrea from a flu bug but it still doesn't work what else can I do?
Get tested: Get a stool culture, stool for ova and parasites and if you have taken antibiotics in the last 3 months get a stool for clostridium difficile toxin test. If diarrhea persists for more than 3 months you will need a colonoscopy to be sure you do n ot have inflammatory bowel disease. ...Read more
Okay: It is not likely to do any harm. For good health - Have a diet rich in fresh vegetables, fruits, whole grains, milk and milk products, nuts, beans, legumes, lentils and small amounts of lean meats. Avoid saturated fats. Exercise at least 150 minutes/week and increase the intensity of exercise gradually. Do not use tobacco, alcohol, weed or street drugs in any form. Drink enough water daily so that your urine is mostly colorless. Practice safe sex. ...Read more
Not for that age: It is not recommended for that age. Dosing is for 12 years old and above. Younger age should not use this medication. ...Read more
Diarrhea: in children is common and usually self resolving with a few extra dietary supports. STOPPING the diarrhea (the body's way of eliminating the offending infection) with medications can be dangerous in children. Supplement with an electrolyte solution (few ounces) after every loose stool, avoid of sugary foods/drinks like juices, and increase binding foods (bananas, rice, toast) . ...Read more
Per pediatrician: If a 3 yr old is having diarrhea, then he/she needs to see the primary care pediatrician. Over the counter remedies are not recommended, they may mask an underlying problem. It is best to give fluids such as pedialyte for this age group, and if the diarrhea does not subside in a day or two then the pediatrician will guide you. The child will likely need stool testing to determine the cause. ...Read moreSee 1 more doctor answer
Need help with acid reflux, can't take zantac, (ranitidine) ppi's cuz it causes anxiety/nervousness. Is kaopectate good or something else?
GERD: You can try sucralfate which is different class of medication. You have to cut down on advil, ibuprofen& pepto-bismol. They all cause gatric irritation and bleed. Too bad you can't take zantac (ranitidine) & ppi. They are very good meds. May be you want to try other member of these classes. Thanks. ...Read moreSee 1 more doctor answer
Woke with diarrhea today, took kaopectate, (kaolin and pectin) had water and banana.
Was nauseous. Now my stool looks like
Coffee grounds. Should I be worried.
Diarrhea: Dark, tarry stools can be worrisome. Diarrhea with nausea over 4 days see MD, over 3 episodes per day. What was your colonoscopy like at 50? If abdominal pain or cramping involved or left lower quadrant pain diverticular disease could be to blame if pain see MD ASAP. Need exam to look for blood in stool, see Gotham Medical Associates Gastroenterology Dr. Joseph Good luck. ...Read more